Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 13, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 27, 2016, 10:08 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2016, 10:08 PM EST (03:08 UTC)
- Expired
- Jan 28, 2016, 1:05 AM EST
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
736 WHUS71 KCAR 280308 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1008 PM EST WED JAN 27 2016 ANZ050-051-280700- /O.EXP.KCAR.SC.Y.0012.000000T0000Z-160128T0300Z/ /O.NEW.KCAR.SC.Y.0013.160128T0308Z-160128T0700Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1008 PM EST WED JAN 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST THURSDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
1 follow-up statement
967 WHUS71 KCAR 280605 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 105 AM EST THU JAN 28 2016 ANZ050-051-280715- /O.CAN.KCAR.SC.Y.0013.000000T0000Z-160128T0700Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 105 AM EST THU JAN 28 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ NORCROSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 6:18 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 27, 6:18 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
618 PM EST WED JAN 27 2016
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT AND THEN MOVE
EAST ON THURSDAY. LOW PRESSURE WILL APPROACH FROM THE WEST ON
THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE WESTERN
ATLANTIC AND MOVE EAST OF NOVA SCOTIA ON FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
615 PM UPDATE...THE BIGGEST CHALLENGE IS TEMPERATURES AND CLOUDS.
HRLY TEMPERATURES WERE ADJUSTED TO FIT THE CURRENT CONDITIONS.
TEMPERATURES ARE DROPPING OFF QUICKLY ACROSS THE NORTHERN 1/2 OF
THE CWA W/CLEAR SKIES AND DEWPOINTS DROPPING OFF THANKS TO LIGHT
NW WINDS(<5 MPH). MID AND HIGH CLOUDS BACK OVER QUEBEC MOVING ESE
AND ARE FORECAST TO MOVE INTO WESTERN AND NORTHERN SECTIONS AFTER
MIDNIGHT. THIS COULD HELP TO CAP TEMPERATURES. THIS WILL BE
MONITORED THIS EVENING.
HIGH PRESSURE WILL BUILD TOWARD THE REGION TONIGHT WITH MAINLY
CLEAR TO PARTLY CLOUDY SKIES. LOWS TONIGHT WILL RANGE FROM THE
SINGLE DIGITS ABOVE ZERO ACROSS THE NORTH AND MID TO UPPER TEENS
ACROSS CENTRAL AND DOWN EAST AREAS...WITH UPPER TEENS TO NEAR 20
ALONG THE COAST.
THE HIGH WILL MOVE EAST ON THURSDAY IN ADVANCE OF LOW
PRESSURE APPROACHING FROM THE WEST. EXPECT INCREASING CLOUDS
DURING THURSDAY. HIGHS ON THURSDAY WILL RANGE FROM THE MID TO
UPPER 20S NORTH AND LOW TO MID 30S ACROSS CENTRAL AND DOWN EAST.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
500MB SHORTWAVE TROUGH WILL APPROACH MAINE ON THURSDAY NIGHT AND
TRAVERSE THROUGH THE REGION DURING THE DAY ON FRIDAY. AT THE
SURFACE AN ELONGATED TROUGH AXIS WILL BE THE FOCUS FOR SNOW
SHOWERS DURING THE DAY ON FRIDAY AS A STRONG SURFACE LOW TRAVELS
WELL OFF THE COAST. CONFIDENCE IS STILL QUITE LOW IN REGARDS TO
QPF...WITH LARGE SPREAD IN AMOUNTS AND LOCATION OF AMOUNTS AT THIS
TIME WITH RUN-TO-RUN INCONSISTENCIES. EVEN WITH THE LOW
CONFIDENCE...SNOW LOOKS TO BE ON THE LIGHT SIDE WITH AMOUNTS BEING A
GENERAL 1-3 INCHES OVER A 24HR PERIOD. SNOW SHOWER ACTIVITY WILL
TAPER OFF FRIDAY NIGHT AS THE 500MB UPPER LEVEL TROUGH AXIS SHIFTS
OFFSHORE. COLD AIR ADVECTION AND PARTLY SUNNY ON SATURDAY AS A
SHORTWAVE RIDGE MOVES OVER THE AREA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
PERIOD WILL BEGIN WITH A PROGRESSIVE WARM FRONT PUSHING THROUGH
THE STATE SATURDAY NIGHT. ISENTROPIC LIFT AND A 500MB SHORTWAVE
TROUGH...WILL PROVIDE LIFT FOR A QUICK SHOT OF SNOW. LOOKS LIKE A
GENERAL 1-2" WITH THIS WAVE...WITH SNOW QUICKLY ENDING SUNDAY
MORNING. ABOVE AVERAGE TEMPERATURES SUNDAY THROUGH MONDAY WITH
HIGHS WELL INTO THE 30S NORTH AND IN THE 40S ON THE COAST AS
STRONG SW FLOW DEVELOPS ACROSS THE REGION. RAIN SHOWERS ARE
EXPECTED ON MONDAY AS AN AREA OF LOW PRESSURE TRAVELS TO THE NORTH
ACROSS QUEBEC PROVINCE. AMOUNTS LOOK VERY LIGHT AT THIS TIME WITH
A GENERAL .10" OF RAIN POSSIBLE. COLD FRONT EXPECTED BY MONDAY
NIGHT WITH MORE SEASONABLE WEATHER EXPECTED BY TUESDAY. MIXED
PRECIP EVENT COULD BE POSSIBLE BY MID-WEEK.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: VFR THROUGH THURSDAY.
SHORT TERM:
LIGHT SNOW IS EXPECTED ON FRIDAY AS A WEAK AREA OF LOW PRESSURE
TRAVELS OFF THE COAST. PERIODS OF LIGHT SNOW COULD BRING IFR
CONDITIONS TO ALL TAF TERMINALS. NO SIGNIFICANT ACCUMULATIONS ARE
EXPECTED WITH THIS EVENT. PARTIAL CLEARING DURING THE DAY ON
SATURDAY...BEFORE MORE LIGHT SNOW RETURNS TO THE AREA SATURDAY
NIGHT.
&&
.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER
WATERS THROUGH 10 PM. WINDS/SEAS WILL THEN REMAIN BELOW SMALL
CRAFT ADVISORY LEVELS THROUGH THURSDAY.
SHORT TERM: WINDS WILL BE RELATIVELY LIGHT ACROSS THE WATERS AS AN
AREA OF LOW PRESSURE TRAVELS WELL OFF-SHORE DURING THE DAY ON
FRIDAY. WINDS AND SEAS ARE EXPECTED TO STAY BELOW SCA THROUGH
SATURDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ050-
051.
&&
NEAR TERM...HEWITTHazardous weather outlook, Jan 27, 3:42 AM EST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 342 AM EST WED JAN 27 2016 MEZ001>006-010-011-015>017-029>032-280845- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 342 AM EST WED JAN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-280845- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 342 AM EST WED JAN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.